Paliperidone-Induced Massive Asymptomatic Creatine Kinase Elevation in Youth: From a Case Report to Literature Review.
Аннотация
BACKGROUND/
OBJECTIVES
Unlike rhabdomyolysis and neuroleptic malignant syndrome (NMS), massive asymptomatic creatine kinase elevation (MACKE) represents a condition commonly detected during routine screening in patients receiving antipsychotic drugs. In particular, current evidence indicates a greater incidence of this condition in patients without signs of NMS, rhabdomyolysis, or other causes of CK increase during exposure to second-generation antipsychotics (SGAs) than first-generation antipsychotics (FGAs) with a variable onset and duration. Although its pathophysiology is still not fully elucidated, MACKE has usually been recognized as a self-limiting condition, but drug discontinuation might also be required to successfully revert it. Overall, knowledge in this field is mainly extrapolated from adult data, while similar evidence in youths is still limited. As clinicians might often deal with MACKE, its understanding needs to be expanded to avoid misdiagnosis, potentially leading to wasteful healthcare spending and unfavorable patient outcomes.
METHODS
By reporting the first case of MACKE in an adolescent receiving an SGA, namely paliperidone, we also aimed to provide a comprehensive overview of this medical condition.
CONCLUSIONS
Making a MACKE diagnosis is essential since its relevant clinical and economic implications are mainly related to unnecessary closer laboratory monitoring or therapeutic changes (e.g., drug discontinuation or switch to another medication).
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.